MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 13.5F X 20CM TRIO CT

MEDICAL COMPONENTS, INC. 13.5F X 20CM TRIO CT
Model Number AS01135201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Triple lumen vascath catheter was inserted but the guidewire was difficult to remove.The guidewire broke while attempting to remove.The rest of the guidewire came out with removal of vascath.A second vascath catheter was inserted and the same scenario occurred.
 
Additional Manufacturer Narrative
The device involved in this incident was not returned for evaluation and no photos were provided.The most common causes for guidewire issues during device insertion are related to incorrect operational context.The guidewire may have been damaged through use that stressed the guidewire beyond the design capabilities.The instructions for use include the following information.Do not advance the guidewire or catheter if unusual resistance is encountered.Do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the catheter and guidewire must be removed together.Without an evaluation of the actual device involved a root cause could not be determined.

Brand Name
13.5F X 20CM TRIO CT
Common Device Name
TRIO CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17433969
Report Number2518902-2023-00050
Device Sequence Number8913778
Product Code MPB
UDI-Device Identifier00884908133219
UDI-Public00884908133219
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAS01135201
Device Catalogue NumberAS01135201
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight90 KG